Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 15, 2008, 5:16 PM EDT for Lee County, Moore County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 5:16 PM EDT (21:16 UTC)
- Expired
- Mar 15, 2008, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 152117
TORRAH
NCC105-125-152145-
/O.NEW.KRAH.TO.W.0011.080315T2116Z-080315T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO OVER CARTHAGE...MOVING EAST AT 45 MPH. A SHERIFF DEPUTY
REPORTED A FUNNEL CLOUD NEAR CARTHAGE AT 515 PM EDT.
* LOCATIONS IMPACTED INCLUDE...
TRAMWAY...GUM SPRINGS...
SANFORD...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3529 7943 3547 7952 3555 7921 3554 7900
3532 7919
TIME...MOT...LOC 2116Z 256DEG 41KT 3539 7944
$$
WSS3 follow-up statements
000
WWUS52 KRAH 152124
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT SAT MAR 15 2008
NCC105-125-152145-
/O.CON.KRAH.TO.W.0011.000000T0000Z-080315T2145Z/
MOORE NC-LEE NC-
523 PM EDT SAT MAR 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR LEE AND
NORTHEASTERN MOORE COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHEAST OF
CARTHAGE...MOVING EAST AT 45 MPH. A SHERIFF DEPUTY REPORTED A FUNNEL
CLOUD NEAR CARTHAGE JUST BEFORE 450 PM EDT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3529 7943 3547 7952 3555 7921 3554 7900
3532 7919
TIME...MOT...LOC 2123Z 254DEG 42KT 3543 7933
$$
WSS000
WWUS52 KRAH 152131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT SAT MAR 15 2008
NCC125-152141-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-080315T2145Z/
MOORE NC-
531 PM EDT SAT MAR 15 2008
...THE TORNADO WARNING FOR NORTHEASTERN MOORE COUNTY IS CANCELLED...
THE STORM HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3536 7928 3538 7927 3541 7931 3548 7936
3550 7934 3555 7921 3554 7902 3553 7901
3532 7919
TIME...MOT...LOC 2131Z 254DEG 42KT 3544 7926
$$
NCC105-152145-
/O.CON.KRAH.TO.W.0011.000000T0000Z-080315T2145Z/
LEE NC-
531 PM EDT SAT MAR 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR LEE
COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED WEST OF
TRAMWAY...OR ABOUT 8 MILES SOUTHWEST OF SANFORD...MOVING EAST AT 40
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEMON SPRINGS...GUM
SPRINGS AND CUMNOCK.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3536 7928 3538 7927 3541 7931 3548 7936
3550 7934 3555 7921 3554 7902 3553 7901
3532 7919
TIME...MOT...LOC 2131Z 254DEG 42KT 3544 7926
$$
WSS000
WWUS52 KRAH 152147
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SAT MAR 15 2008
NCC105-152156-
/O.EXP.KRAH.TO.W.0011.000000T0000Z-080315T2145Z/
LEE NC-
546 PM EDT SAT MAR 15 2008
...THE TORNADO WARNING FOR LEE COUNTY EXPIRED AT 545 PM EDT...
THE STORM DOES NOT HAVE ANY TORNADIC SIGNATURES BUT STILL APPEARS
CAPABLE OF PRODUCING DAMAGING WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING
FOR THE SOUTH HALF OF CENTRAL NORTH CAROLINA.
LAT...LON 3536 7928 3538 7927 3541 7931 3548 7936
3550 7934 3555 7921 3554 7902 3553 7901
3532 7919
TIME...MOT...LOC 2131Z 254DEG 42KT 3544 7926
$$
WSSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:29 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 15, 2:29 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT SAT MAR 15 2008 .SYNOPSIS...A WEAK FRONT WILL LIFT NORTH ACROSS THE AREA AS STRONG LOW PRESSURE APPROACHES FROM THE WEST THIS EVENING. THE SURFACE LOW WILL MOVE ALONG THE BOUNDARY AND CROSS CENTRAL NORTH CAROLINA THIS EVENING...AND OFFSHORE LATE TONIGHT. MUCH DRIER AND COOLER AIR WILL SPREAD INTO THE AREA FROM THE NORTHWEST SUNDAY INTO MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... POTENTIAL SEVERE WEATHER THIS EVENING AS MORE UNSTABLE AIR MOVES IN FROM THE SOUTH AND WIND PROFILES BECOME SUPPORTIVE OF DAMAGING WINDS AND ISOLATED TORNADOES. SWLY WINDS A THE SURFACE HAVE BEEN INCREASING EARLY THIS AFTERNOON AND MOVING UP FROM GA AND SC. THERE IS A STRONG DEWPOINT GRADIENT ACROSS THE REGION WITH DEWPOINTS IN THE UPPER 30S IN THE NW PIEDMONT AND MIDDLE 50S OVER THE SANDHILLS. DWPTS SHOULD RECOVER ESPECIALLY IN THE SANDHILLS...SOUTHERN COASTAL PLAIN AND PORTIONS OF THE EASTERN PIEDMONT AND WARM INTO THE LOWER 60S BY SUNSET. THE SURFACE BOUNDARY WILL CONTINUE TO LIFT NORTH AND IN FACT WINDS NEARLY EVERYWHERE ACROSS CENTRAL NC HAVE BECOME SOUTH TO SOUTHEAST INCLUDING THE TRIAD. EVEN WITH THE BOUNDARY LIFTING TO THE NORTH DEWPOINTS MAY NOT RECOVER ENOUGH THE NORTHWEST PIEDMONT TO SUPPORT SCATTERED THUNDERSTORMS AND MORE SHOWER ACTIVITY IS EXPECTED NORTH OF HIGHWAY 64. MID LEVEL LAPSE RATES ARE RUNNING AROUND 7.5 C/KM ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN AND LIS OF -4 TO -5 ARE JUST ACROSS THE SC BORDER AND WILL ADVECT NORTH OVER THE NEXT FEW HOURS. CLOUD COVER LEFT OVER FROM AN EARLIER SYSTEM ALONG WITH CIRRUS SPREADING IN FROM THE EAST WILL LIMIT ADDITIONAL HEATING THIS AFTERNOON BUT WITH INCREASING SOUTHERLY SURFACE WINDS TEMPS SHOULD STILL WARM SOME DUE TO THE WARM AIR ADVECTION. THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING RUNS FROM ALBEMARLE TO THE TRIANGLE AND ROANOKE RAPIDS SOUTH TO THE SC STATE LINE. CONVECTION THIS EVENING WILL BE SURFACE BASED MAKING THE ATTENDANT THREATS MAINLY DAMAGING WINDS...ISOLATED TORNADOES ALONG WITH SOME SEVERE HAIL. THE 850 MB LOW LEVEL JET WILL INCREASE BY 00Z AND PEAK CLOSER TO 03Z WITH A GOOD AMOUNT OF 850 MB CONFLUENCE. THE TRACK OF THE SURFACE LOW ALSO APPEARS AS THOUGHT IT WILL BE ACROSS CENTRAL NC THIS EVENING MOVING FROM NEAR CLT TO THE TRIANGLE AND THEN TO ELIZABETH CITY. TO ADD TO THIS LOW LEVEL FLOW...850-500MB LAPSE RATES WILL REMAIN GREATER THAN 6.5 C/KM FROM 00Z- 03Z AT THE EXACT TIME THE UPPER SHORTWAVE AND VORT MAX CURRENTLY LOCATED IN MIDDLE TENNESSEE WILL MOVE OVERHEAD PROVIDING ADDITIONAL SUPPORT. CONDITIONS ARE LINING UP TO SUPPORT SOME GOOD VERTICAL MOTION THIS EVENING ALONG AND SOUTH OF HIGHWAY 64. SHEAR PROFILES SUGGEST GOOD SPEED AND DIRECTIONAL SHEAR FROM 00Z TO 06Z AND WOULD BE ENOUGH TO SUPPORT SOME LONG LIVED UPDRAFTS WITH A FEW SUPERCELLS AND BOWING LINE SEGMENTS POSSIBLE. LCLS ALSO FALL TO 1000-13000 FEET WHICH IS FAVORABLE FOR TORNADO DEVELOPMENT IF STRONG UPDRAFTS ARE ESTABLISHED. STORM TOTAL QPF WILL RANGE FROM AROUND ONE HALF TO ONE INCH...WITH ISOLATED HIGHER AMOUNTS. SOME HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN ESPECIALLY. ONCE THE LOW PASSES TO OUR EAST WINDS WILL BECOME NW AND RAIN WILL END RAPIDLY FROM WEST TO EAST AND DRIER AIR SURGES INTO THE REGION BY DAYBREAK SUNDAY. LOWS SHOULD DIP INTO THE 45 TO 50 DEGREE RANGE BY SUNDAY MORNING. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 230 PM SATURDAY... MID LEVEL RIDGING AMPLIFIES TO OUR WEST SUNDAY AND WITH STRONG NW FLOW EXPECT CLEARING SKIES WITH GOOD COLD AIR ADVECTION. THIS WILL RESULT IN DRY CONDITIONS AND TEMPERATURES GENERALLY IN THE MID 50S TO LOWER 60 FOR HIGHS SUNDAY. BY SUNDAY NIGHT THE COOLER AND MUCH DRIER AIR WILL HAVE SETTLED INTO THE REGION ALLOWING OVERNIGHT LOWS TO DROP WELL INTO THE MID 30S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 130 PM... LITTLE CHANGE TO CURRENT FORECAST. SURFACE HIGH PRESSURE TO THE NORTH SUNDAY NIGHT SLIPS OFFSHORE BY TUESDAY MORNING AS UPPER LEVEL RIDGING CROSSES NORTH CAROLINA. CURRENT TIMING ON THE NEXT RAIN MAKER MAY HAVE RAIN INTO THE TRIAD (NORTHWEST PIEDMONT) BEFORE NOON WEDNESDAY...WITH PRECIPITATION CLEARING ALL OF CENTRAL NORTH CAROLINA BEFORE MIDNIGHT WEDNESDAY NIGHT. WEAK HIGH PRESSURE THEN CONTROLS THE WEATHER INTO THE COMING WEEKEND. A POSSIBLE RAIN CHANCE SATURDAY IN THE MODELS IS SIMPLY TOO FAR OUT IN TIME TO MENTION AT THIS TIME. AFTERNOON HIGHS 55 TO 60 BEFORE CLIMBING TUESDAY (65 TO 70) AND WEDNESDAY (70 TO 75). SIXTIES FINISH OUT THE PERIODS AFTERNOON HIGHS. LOWS IN THE 30S BEFORE JUMPING INTO THE FIFTIES AHEAD OF THE WEDNESDAY FRONT... THEN LEVELING OFF IN THE 40S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 735 AM EDT SATURDAY... A DIFFUSE SURFACE BOUNDARY IS LIFTING NORTH ACROSS THE SANDHILLS AND COASTAL PLAIN AND SHOULD BECOME STATIONARY FROM ECG TO RDU AND CLT LATER THIS AFTERNOON. A STRONG SFC LOW WILL TRACK ALONG THIS BOUNDARY FROM THE WEST THIS EVENING RESULTING IN WIDESPREAD SHOWERS ACROSS THE ENTIRE AREA WITH SCATTERED STRONG THUNDERSTORMS FROM CLT TO RDU AND ECG SOUTH INTO SC. STRONG DYNAMICS AND STEEP MID LEVEL LAPSE RATES ACCOMPANYING THE SURFACE LOW FROM 23Z-03Z WILL RESULT IN WIDESPREAD PRECIPITATION DEVELOPING FIRST IN THE TRIAD AROUND 19Z AND SPREADING TO RWI BY 22Z. THUNDERSTORMS ARE LIKELY TO OCCUR AT SOME POINT AT ALL TERMINALS WITH THE STRONGEST STORMS AT FAY...RDU AND RWI. MVFR CEILINGS/VISIBILITIES WILL ACCOMPANY THE CONVECTION WITH IFR CONDITIONS POSSIBLE IN THE HEAVIER STORMS ESPECIALLY AFTER 00Z. PRECIP WILL END FROM WEST TO EAST BY MIDNIGHT AS THE SFC LOW RAPIDLY MOVES EAST. WINDS WILL THEN SHIFT TO A BRISK NW COMPONENT. WITH PLENTIFUL LOW LEVEL MOISTURE PRESENT ON THE BACKSIDE OF THE LOW...MVFR CEILINGS NOT LIKELY TO LIFT UNTIL VERY CLOSE TO 12Z SUNDAY. VFR CONDITIONS RETURN AFTER 12Z SUNDAY AND WILL PERSIST THROUGH EARLY WEDNESDAY. CONDITIONS MAY LOWER TO MVFR WED WITH THE APPROACH OF A COLD FRONT AND ANOTHER LOW PRESSURE SYSTEM FROM THE WEST AND ASSOCIATED SCT SHOWERS AND POSSIBLE THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...JO LONG TERM...RLH AVIATION...JO
Hazardous weather outlook, Mar 15, 4:58 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 458 PM EDT SAT MAR 15 2008 NCZ042-073>078-083>086-088-089-162100- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 458 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING. SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE SEVERE THREAT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO ASHEBORO TO RALEIGH ADAN WILSON. THERE WILL BE A THREAT OF DAMAGING WINDS... LARGE HAIL... AND TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ027-028-038-039-043-162100- NASH-EDGECOMBE-DAVIDSON-RANDOLPH-WILSON- 458 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING. SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE SEVERE THREAT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO ASHEBORO TO RALEIGH AND WILSON. THERE WILL BE A THREAT OF DAMAGING WINDS... LARGE HAIL... AND TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021>026-040-041-162100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE- 458 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN AND NORTH CENTRAL NORTH CAROLINA THIS EVENING. THIS INCLUDES THE PIEDMONT TRIAD AND TRIANGLE METROPOLITAN AREAS. A STRONG LOW PRESSURE IS EXPECTED TO TRACK ALONG A WARM FRONT OVER SOUTHERN NORTH CAROLINA THIS EVENING. OUR REGION SHOULD REMAIN IN THE COOL STABLE LAYER TO THE NORTH OF THIS BOUNDARY... MEANING THE SEVERE THREAT SHOULD BE LIMITED TO ISOLATED LARGE HAIL WITH EMBEDDED THUNDERSTORMS. IF THE WARM FRONT IS ABLE TO MOVE NORTHWARD INTO THE TRIANGLE... THE THREAT OF DAMAGING WINDS OR TORNADOES WOULD INCREASE. HOWEVER... IT APPEARS THAT THIS WARM FRONT WILL REMAIN JUST SOUTH OF THE GREENSBORO TO RALEIGH AREAS. EVERYONE ACROSS CENTRAL NORTH CAROLINA SHOULD MONITOR THE FORECASTS THIS EVENING AND LISTEN FOR WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. BADGETT
In the hours before
Local storm report, Mar 15, 4:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 5 SE OAKBORO 35.17N 80.27W
03/15/2008 E1.75 INCH ANSON NC PUBLIC
GOLF BALL SIZE HAIL IN NORTHERN ANSON COUNTY ON THOMAS
ROAD...REPORTED BY PUBLIC.
&&
SMITHLocal storm report, Mar 15, 4:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL NORWOOD 35.22N 80.12W
03/15/2008 E1.00 INCH STANLY NC PUBLIC
QUARTER SIZE HAIL IN NORWOOD. REPORTED BY PUBLIC.
&&
SMITHLocal storm report, Mar 15, 4:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 1 W MOUNT GILEAD 35.22N 80.02W
03/15/2008 E0.75 INCH MONTGOMERY NC PUBLIC
PENNY SIZE HAIL REPORTED ONE MILE WEST OF MT. GILEAD.
REPORTED BY WATER TREATMENT PLANT.
&&
SMITHLocal storm report, Mar 15, 4:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL CANDOR 35.29N 79.74W
03/15/2008 E1.75 INCH MONTGOMERY NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AND A FUNNEL CLOUD REPORTED BY LAW
ENFORCEMENT IN CANDOR.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:52 PM EDT | Tornado Warning | RAH | Anson, Richmond, Stanly | 38 min |
| Mar 15, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 25 min |
| Mar 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 38 min |
| Mar 15, 4:32 PM EDT | Tornado Warning | RAH | Montgomery | 28 min |
| Mar 15, 4:50 PM EDT | Tornado Warning | RAH | Moore | 25 min |
| Mar 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 44 min |
| Mar 15, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Mar 15, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 54 min |
| Mar 15, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 34 min |
| Mar 15, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.